MAUDE Adverse Event Report: BD CARIBE LTD. BLOOD TRANSFER DEVICE

BD CARIBE LTD. BLOOD TRANSFER DEVICE
Model Number 364880
Medical Device Problem Code Filling Problem (1233)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using the blood transfer device that the tube was not able to fill completely.The following information was provided by the initial reporter: according to the customer's report, when dispensing blood, air enters resulting in an insufficient volume of blood drawn by the tube.
 
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the blood transfer device that tthe tube was not able to fill completely.The following information was provided by the initial reporter: according to the customer's report, when dispensing blood, air enters resulting in an insufficient volume of blood drawn by the tube.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for evaluation: yes.D9: returned to manufacturer on: 2023-04-25.H.6.Investigation summary: bd received 198 samples for investigation.The samples were evaluated by visual examination and 12 of the samples by functional testing draw testing and the indicated failure mode for insufficient flow with the incident lot was not observed.Additionally, 12 retention samples from bd inventory were evaluated by functional draw testing and no issues were observed relating to insufficient flow as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode insufficient blood flow.Bd was not able to identify a root cause for the indicated failure mode.

Brand Name
BLOOD TRANSFER DEVICE
Common Device Name
NA
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos IA
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos IA
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16820346
Report Number2618282-2023-00033
Device Sequence Number7124677
Product Code JKA
UDI-Device Identifier50382903648806
UDI-Public50382903648806
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2025
Device Model Number364880
Device Catalogue Number36488000
Device Lot Number2237948
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2023
Supplement Date Received by Manufacturer05/08/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date05/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown